MAUDE Adverse Event Report: PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW

PENUMBRA, INC. LIGHTNING ASPIRATION TUBING; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a thrombectomy procedure in the right and left pulmonary arteries using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), and a penumbra engine (engine).There were no reported procedural complications.On (b)(6) 2025, the patient developed anemia due to iron deficiency.Three units of blood were transfused, and 500 mg of intravenous iron supplementation (ferinject) was administered.The event is considered resolved.Anemia due to iron deficiency was reported to be an adverse event with a possible relationship to the lightning aspiration tubing and the index procedure.

Brand Name
LIGHTNING ASPIRATION TUBING
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22039137
Report Number3005168196-2025-00168
Device Sequence Number21028215
Product Code QEW
UDI-Device Identifier00815948022928
UDI-Public00815948022928
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH00005677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale